×

zbMATH — the first resource for mathematics

A refinement of Nesterenko’s linear independence criterion with applications to zeta values. (English) Zbl 1206.11088
Verff. verschärfen die Dimensionsabschätzung von Yu. V. Nesterenko [Mosc. Univ. Math. Bull. 40, 69–74 (1985; Zbl 0572.10027)] unter Verwendung des Minkowskischen Gitterpunktsatzes wie folgt. Mit \(r\in\mathbb{N}\) sei \(\underline{\xi}:=(\xi_0,...,\xi_r)\in\mathbb{R}^{r+1}\setminus\{\underline{0}\}, s:= \dim_\mathbb{Q}\mathrm{span}_\mathbb{Q}\underline{\xi}-1\) und für jedes \((i,n)\in\{0,...,r\}\times\mathbb{N}\) seien \(\ell_{i,n}\in\mathbb{Z}\). Es sei \(\delta_{0,n}:=1\) und \(\delta_{i,n}\in\mathbb{N}\) für jedes \((i,n)\in\{1,...,r\}\times\mathbb{N}\) ein Teiler von \(\ell_{i,n}\) mit den Eigenschaften \(\delta_{i,n}|\delta_{i,n+1}\) bzw. \(\delta_{i,n+1}\delta_{j,n}|\delta_{j,n+1}\delta_{i,n}\) für alle \(n\in\mathbb{N}\) und \(0\leq i<j\leq r\). Weiter gebe es eine wachsende Folge \((Q_n)\in\mathbb{N}^\mathbb{N}\), die bei \(n\to\infty\) folgenden vier Bedingungen genügt:
\(Q_{n+1}=Q_n^{1+o(1)}, \max_{0\leq i\leq r}|\ell_{i,n}|\leq Q_n^{1+o(1)}, |\sum_{i=0}^r \ell_{i,n}\xi_i|=Q_n^{-\tau+o(1)}\) bei festem \(\tau\in\mathbb{R}_+\), und \((\log \delta_{i,n})/(\log Q_n)\) konvergiert für jedes \(i\in\{1,...,r\}\) gegen ein reelles \(\gamma_i\geq0\). Dann gilt \(s\geq\tau+\gamma_1+...+\gamma_s\).
Eine typische Anwendung, die die Qualität der erzielten Verbesserungen erkennen lässt, lautet wie folgt. Es gibt ungerade \(i_1,i_2\in\mathbb{N}\) mit \(i_1\leq139, i_2\leq1961\), so dass \(1,\zeta(3),\zeta(i_1),\zeta(i_2)\) über \(\mathbb{Q}\) linear unabhängig sind, \(\zeta\) die Riemannsche Zetafunktion. Dies verbessert das frühere Ergebnis \(i_1\leq145,i_2\leq1971\) von W. Zudilin [Izv. Math. 66, 489–542 (2002; Zbl 1114.11305)]. Mit \(\log 2\) anstelle von \(\zeta(3)\) gilt ein entsprechendes Resultat bei \(i_1\leq93,i_2\leq1151\); auch wird ein \(q\)-Analogon angegeben.

MSC:
11J72 Irrationality; linear independence over a field
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Apéry R.: Irrationalité de {\(\zeta\)}(2) et {\(\zeta\)}(3). Astérisque 61, 11–13 (1979)
[2] Ball K., Rivoal T.: Irrationalité d’une infinité de valeurs de la fonction zêta aux entiers impairs. Invent. Math. 146(1), 193–207 (2001) · Zbl 1058.11051
[3] Bedulev, E.V.: On the linear independence of numbers over number fields. Mat. Zametki 64(4), 506–517 (1998); English transl., Math. Notes 64(3–4), 440–449 (1998) · Zbl 0926.11053
[4] Colmez, P.: Arithmétique de la fonction zêta. La fonction zêta, pp. 37–164 (Journées X-UPS 2002)
[5] Davenport H., Schmidt W.M.: Approximation to real numbers by quadratic irrationals. Acta Arith. 13, 169–176 (1967) · Zbl 0155.09503
[6] Davenport H., Schmidt W.M.: Approximation to real numbers by algebraic integers. Acta Arith. 15, 393–416 (1969) · Zbl 0186.08603
[7] Fischler, S.: Irrationalité de valeurs de zêta (d’après Apéry, Rivoal, . . .). Séminaire Bourbaki 2002–2003, exp. no. 910. Astérisque 294, 27–62 (2004)
[8] Fischler, S.: Restricted rational approximation and Apéry-type constructions. Indag. Math. (2010, in press)
[9] Fischler, S., Rivoal, T.: Irrationality exponent and rational approximations with prescribed growth. Proc. Am. Math. Soc. (2010, in press) · Zbl 1222.11094
[10] Jouhet, F., Mosaki, E.: Irrationalité aux entiers impairs positifs d’un q-analogue de la fonction zêta de Riemann. Int. J. Number Theory (2007, in press). arXiv:0712.1762 [math.CO] · Zbl 1204.11110
[11] Krattenthaler, C., Rivoal, T.: Hypergéométrie et fonction zêta de Riemann. Mem. Am. Math. Soc. 186(875) (2007) · Zbl 1113.11039
[12] Krattenthaler C., Rivoal T., Zudilin W.: Séries hypergéométriques basiques, q-analogues des valeurs de la fonction zêta et séries d’Eisenstein. J. Inst. Math. Jussieu 5(1), 53–79 (2006) · Zbl 1089.11038
[13] Marcovecchio R.: The Rhin–Viola method for log 2. Acta Arith. 139(2), 147–184 (2009) · Zbl 1197.11083
[14] Nesterenko, Yu.V.: On the linear independence of numbers. Vestnik Moskov. Univ. Ser. I Mat. Mekh. 1, 46–49 (1985); English transl., Moscow Univ. Math. Bull. 40(1), 69–74 (1985)
[15] Rhin G., Viola C.: The group structure for {\(\zeta\)}(3). Acta Arith. 97(3), 269–293 (2001) · Zbl 1004.11042
[16] Rivoal T.: La fonction zêta de Riemann prend une infinité de valeurs irrationnelles aux entiers impairs. C. R. Acad. Sci. Paris Sér. I Math. 331(4), 267–270 (2000) · Zbl 0973.11072
[17] Slater L.J.: Generalized Hypergeometric Functions. Cambridge University Press, Cambridge (1966) · Zbl 0135.28101
[18] Töpfer T.: Über lineare Unabhängigkeit in algebraischen Zahlkörpern. Results Math. 25(1–2), 139–152 (1994) · Zbl 0804.11045
[19] Viola, C.: Hypergeometric functions and irrationality measures. Analytic number theory (Kyoto, 1996). In: London Mathematical Society Lecture Note Series, vol. 247, pp. 353–360. Cambridge University Press, Cambridge (1997) · Zbl 0904.11020
[20] Zudilin, W.: On the irrationality of the values of the Riemann zeta function. Izv. Ross. Akad. Nauk Ser. Mat. 66(3), 49–102 (2002); English transl., Izv. Math. 66(3), 489–542 (2002) · Zbl 1114.11305
[21] Zudilin, W.: On the irrationality measure for a q-analogue of {\(\zeta\)}(2). Mat. Sb. 193(8), 49–70 (2002); English transl., Sb. Math. 193(7–8), 1151–1172 (2002) · Zbl 1044.11067
[22] Zudilin W.: Arithmetic of linear forms involving odd zeta values. J. Théor. Nombres Bordeaux 16(1), 251–291 (2004) · Zbl 1156.11327
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.